Good Reduction of Fano Threefolds and Sextic Surfaces

Ariyan Javanpeykar, Daniel Loughran

Research output: Contribution to journalArticle

Abstract

We investigate versions of the Shafarevich conjecture, as proved for curves and Abelian varieties by Faltings, for other classes of varieties. We first obtain analogues for certain Fano threefolds. We use these results to prove the
Shafarevich conjecture for smooth sextic surfaces, which appears to be the first
non-trivial result in the literature on the arithmetic of such surfaces. Moreover, we exhibit certain moduli stacks of Fano varieties which are not hyperbolic, which allows us to show that the analogue of the Shafarevich conjecture does not always hold for Fano varieties. Our results also provide new examples for which the conjectures of Campana and Lang–Vojta hold
Original languageEnglish
Pages (from-to)509-535
Number of pages27
JournalAnnali della Scuola Normale Superiore di Pisa
Volume18
Issue number2
DOIs
Publication statusPublished - 27 Apr 2018

Cite this